Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 237, NWS Tulsa, OK

August 10, 2018Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 10, 2018, 3:19 PM CDT for Pushmataha County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2018, 3:19 PM CDT (20:19 UTC)
Expired
Aug 10, 2018, 4:00 PM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 145 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1864 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

466 
WUUS54 KTSA 102019
SVRTSA
OKC127-102100-
/O.NEW.KTSA.SV.W.0237.180810T2019Z-180810T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
319 PM CDT FRI AUG 10 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  South central Pushmataha County in southeastern Oklahoma...

* Until 400 PM CDT.

* At 319 PM CDT, a severe thunderstorm was located 3 miles southwest
  of Cloudy, moving east at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Rattan...                         Cloudy...
  Oleta...                          Corinne...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3417 9543 3434 9543 3440 9519 3417 9515
TIME...MOT...LOC 2019Z 257DEG 5KT 3427 9532 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
3 follow-up statements
512 
WWUS54 KTSA 102025
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
325 PM CDT FRI AUG 10 2018

OKC127-102100-
/O.CON.KTSA.SV.W.0237.000000T0000Z-180810T2100Z/
Pushmataha OK-
325 PM CDT FRI AUG 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTH CENTRAL PUSHMATAHA COUNTY...

At 325 PM CDT, a severe thunderstorm was located 4 miles southwest of
Cloudy, and is nearly stationary.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Rattan...                         Cloudy...
Oleta...                          Corinne...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3417 9543 3434 9543 3440 9519 3417 9515
TIME...MOT...LOC 2025Z 216DEG 0KT 3427 9534 

HAIL...0.88IN
WIND...60MPH
 
$$

Lacy
117 
WWUS54 KTSA 102044
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
344 PM CDT FRI AUG 10 2018

OKC127-102100-
/O.CON.KTSA.SV.W.0237.000000T0000Z-180810T2100Z/
Pushmataha OK-
344 PM CDT FRI AUG 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTH CENTRAL PUSHMATAHA COUNTY...

At 344 PM CDT, a severe thunderstorm was located 4 miles north of
Rattan, moving west at 10 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Rattan...                         Cloudy...
Oleta...                          Corinne...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3417 9543 3434 9543 3435 9527 3419 9525
TIME...MOT...LOC 2044Z 099DEG 7KT 3427 9540 

HAIL...0.88IN
WIND...60MPH
 
$$

Lacy
992 
WWUS54 KTSA 102055
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
355 PM CDT FRI AUG 10 2018

OKC127-102105-
/O.EXP.KTSA.SV.W.0237.000000T0000Z-180810T2100Z/
Pushmataha OK-
355 PM CDT FRI AUG 10 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PUSHMATAHA
COUNTY WILL EXPIRE AT 400 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with this thunderstorm.

LAT...LON 3417 9543 3434 9543 3435 9527 3419 9525
TIME...MOT...LOC 2055Z 257DEG 5KT 3427 9540 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:33 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Aug 10, 12:33 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1233 PM CDT Fri Aug 10 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Enhanced CU field starting to develop west of KBVO.  This is the
most likely location for scattered storms this afternoon, where
VCTS was added. Storm coverage appears to be too low to warrant
mentioning at other locations at this time. Otherwise, VFR
conditions are expected through the TAF period.

&&

.PREV DISCUSSION... /Issued 1051 AM CDT Fri Aug 10 2018/

..UPDATE...

DISCUSSION...
Strong surface heating will allow atmosphere to become very
unstable once again this afternoon, especially over northeast
Oklahoma as upper wave approaches from the north. Although deep
layer shear is minimal at best, steep low level lapse rates will
support the threat for damaging downburst winds with the stronger
convective cells that develop this afternoon. Pops were modestly
increases to chance category north of I-44. Otherwise, forecast
on track with no other significant changes at this time.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....12
Hazardous weather outlook, Aug 10, 11:45 AM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1145 AM CDT Fri Aug 10 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1145 AM CDT Fri Aug 10 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORMS.
	RISK...Limited.
	AREA...Eastern Oklahoma And Northwest Arkansas.
	ONSET...Mid to late Afternoon.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Northeast Oklahoma and Arkansas River Valley of West
		   Central Arkansas.
	ONSET...Mid Afternoon.

DISCUSSION...
Isolated to scattered thunderstorms will again be possible across
Eastern Oklahoma and Northwest Arkansas mainly this afternoon and
evening as another weak surface frontal boundary approaches from the
north. Daytime heating combined with a very unstable atmosphere will
allow the potential for a few severe storms with damaging downburst
winds possible. Storm chances will remain possible overnight...
though much of the activity looks to weaken by mid evening with the
loss of daytime heating.

Also this afternoon...heat index values in the mid 90s to around
100 degrees will be possible across much of Eastern Oklahoma and
West Central Arkansas...with parts of Northeast Oklahoma and the
Arkansas River Valley of West Central Arkansas having the greater
potential of near 100 degrees.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY THROUGH THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A broad area of low pressure is forecast to remain over the
Southern Plains into next week. The result will be additional
thunderstorm chances each day across the region. The greater
thunderstorm potential looks to be during the first half of next
week as the area of low pressure looks to begin pushing through
the region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 10, 1:22 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
122 PM CDT FRI AUG 10 2018

OKZ054-101845-
Osage OK-
122 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
145 PM CDT...

At 122 PM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Shidler to 5 miles west of Pawhuska to
4 miles southeast of Wynona. Movement was southeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Pawhuska...                       Barnsdall...
Shidler...                        Wynona...
Foraker...                        Pearsonia...
Pershing...                       Nelagoney...
Tallant...

LAT...LON 3681 9627 3656 9608 3640 9611 3644 9637
      3663 9659 3690 9670
TIME...MOT...LOC 1822Z 315DEG 16KT 3680 9659 3668 9643 3652 9626
Special weather statement, Aug 10, 1:45 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
145 PM CDT FRI AUG 10 2018

OKZ054-101915-
Osage OK-
145 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE COUNTY UNTIL
215 PM CDT...

At 145 PM CDT, a strong thunderstorm was located 4 miles southwest of
Pawhuska, moving southeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Pawhuska...                       Hominy...
Barnsdall...                      Wynona...
Nelagoney...                      Pershing...

LAT...LON 3670 9656 3676 9640 3650 9607 3641 9640
TIME...MOT...LOC 1845Z 315DEG 25KT 3664 9641
Special weather statement, Aug 10, 2:38 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
238 PM CDT FRI AUG 10 2018

OKZ049-102015-
Pushmataha OK-
238 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA COUNTY
UNTIL 315 PM CDT...

At 238 PM CDT, a strong thunderstorm was located near Cloudy, moving
southeast at 5 mph.

Pea to dime size hail and wind gusts up to 50 mph will be possible
with this storm.

Locations in or near the path include...
Cloudy...                         Oleta...
Corinne...                        Sobol...

LAT...LON 3422 9539 3438 9529 3431 9505 3429 9505
      3424 9508 3424 9515 3416 9515 3416 9530
TIME...MOT...LOC 1938Z 299DEG 5KT 3427 9527

Lacy
Special weather statement, Aug 10, 2:48 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
248 PM CDT FRI AUG 10 2018

OKZ054-059-102015-
Osage OK-Pawnee OK-
248 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSAGE AND NORTHWESTERN
PAWNEE COUNTIES UNTIL 315 PM CDT...

At 247 PM CDT, strong thunderstorms were located from near Fairfax
to 7 miles northeast of Ralston to 6 miles northwest of Hominy to 8
miles southwest of Avant. Movement was southwest at 10 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Skiatook...
Hominy...                         Cleveland...
Fairfax...                        Wynona...
Ralston...                        Osage...
Blackburn...                      Skedee...

LAT...LON 3649 9696 3639 9677 3631 9652 3621 9604
      3647 9601 3657 9636 3664 9658 3667 9676
TIME...MOT...LOC 1947Z 033DEG 8KT 3657 9672 3657 9663 3650 9645 3642
9619

Lacy
Local storm report, Aug 10, 3:00 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT FRI AUG 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     2 N FAIRFAX             36.60N 96.70W
08/10/2018  E65 MPH          OSAGE              OK   PUBLIC

            PUBLIC REPORTED 60 TO 70 MPH WINDS JUST NORTH OF FAIRFAX.
            TIME ESTIMATED.

&&

LACY
Special weather statement, Aug 10, 3:09 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
309 PM CDT FRI AUG 10 2018

OKZ059-102045-
Pawnee OK-
309 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PAWNEE COUNTY UNTIL 345
PM CDT...

At 308 PM CDT, a strong thunderstorm was located near Ralston, moving
southwest at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Pawnee...                         Ralston...
Skedee...

LAT...LON 3647 9690 3647 9688 3649 9685 3654 9682
      3656 9678 3654 9673 3650 9672 3648 9670
      3644 9672 3642 9669 3642 9663 3624 9669
      3632 9693 3633 9693 3633 9695 3635 9700
TIME...MOT...LOC 2008Z 024DEG 11KT 3648 9675

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:22 PM CDTSpecial Weather StatementTSAOsage23 min
Aug 10, 1:45 PM CDTSpecial Weather StatementTSAOsage30 min
Aug 10, 2:18 PM CDTSevere Thunderstorm WarningTSAOsage28 min
Aug 10, 2:38 PM CDTSpecial Weather StatementTSAPushmataha37 min
Aug 10, 2:48 PM CDTSpecial Weather StatementTSAOsage27 min
Aug 10, 2:54 PM CDTSevere Thunderstorm WarningTSAOsage36 min
Aug 10, 3:09 PM CDTSpecial Weather StatementTSAPawnee36 min
Aug 10, 3:17 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa43 min
Aug 10, 3:38 PM CDTSpecial Weather StatementTSACreek37 min
Aug 10, 3:40 PM CDTSpecial Weather StatementTSAPawnee35 min
Aug 10, 3:52 PM CDTSpecial Weather StatementTSALatimer23 min
Aug 10, 3:54 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa36 min
Aug 10, 4:02 PM CDTSpecial Weather StatementTSACreek28 min
Aug 10, 4:24 PM CDTSpecial Weather StatementTSALatimer36 min
Aug 10, 4:25 PM CDTSpecial Weather StatementTSALatimer35 min
Aug 10, 4:27 PM CDTSpecial Weather StatementTSACreek33 min
Aug 10, 4:31 PM CDTSpecial Weather StatementTSACreek29 min
Aug 10, 4:37 PM CDTSpecial Weather StatementTSACherokee23 min
Aug 10, 4:48 PM CDTSpecial Weather StatementTSALeFlore27 min
Aug 10, 4:51 PM CDTSpecial Weather StatementTSAOkmulgee24 min
Aug 10, 4:52 PM CDTSpecial Weather StatementTSACreek23 min
Aug 10, 5:02 PM CDTSpecial Weather StatementTSAPushmataha28 min
Aug 10, 5:06 PM CDTSpecial Weather StatementTSAOkfuskee24 min
Aug 10, 5:09 PM CDTSevere Thunderstorm WarningTSAPushmataha36 min
Aug 10, 5:11 PM CDTSpecial Weather StatementTSACherokee34 min
Aug 10, 5:17 PM CDTSevere Thunderstorm WarningTSAOkfuskee25 min
Aug 10, 5:19 PM CDTSpecial Weather StatementTSAOkmulgee26 min
Aug 10, 5:22 PM CDTSevere Thunderstorm WarningTSAPittsburg23 min
Aug 10, 5:25 PM CDTSevere Thunderstorm WarningTSAPittsburg35 min
Aug 10, 5:41 PM CDTSpecial Weather StatementTSAPittsburg34 min
Aug 10, 5:51 PM CDTSpecial Weather StatementTSAPittsburg24 min
Aug 10, 6:38 PM CDTSpecial Weather StatementTSAMcIntosh37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.